# SDR QMLA2011033011042

- Difficulty date: March 30, 2011
- Submitted: April 4, 2011
- Operation: Air carrier
- Aircraft: N117UP
- Make and model: Bolkms BK117C1
- Aircraft serial: 7508
- Aircraft time: 6,150 hours, 29,814 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 3,913 hours, 9,907 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Condition: Making Metal
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

THE NR 2 ENGINE CHIP LIGHT ILLUMINATED ENROUTE TO A SCENE CALL.  THE PILOT IMMEDIATELY ABORTED THE FLIGHT AND RETURNED TO BASE LESS THAN 3 MILES AWAY.  UPON ARRIVING AT THE BASE, THE MECHANIC INSPECTED THE CHIP PLUGS AND FOUND METAL ON THE M05 MAGNETIC PLUG AND THE FWD LT HORIZ ELECTRIC CHIP PLUG.  THE CHIPS FROM BOTH PLUGS WERE SENT FOR ANALYSIS.   THE RESULTS FROM THE LAB ANALYSIS INDICATED THE SOURCE WAS THE HIGH SPEED BEARING MATERIAL.  IAW MFG.
